Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Slickrick94

Acne worse than when i started Accutane

Recommended Posts

So, i'm an 18 year old boy and i've struggled with acne since i was 14. By the time i hit 17 my acne got a lot more severe and it got so bad that my whole face was covered with cysts and whiteheads. I decided that accutane was the right way to go for me, so i started with the cure about 5 weeks ago (40 mg a day, 120 lbs) My initial breakout started right away, and i noticed that my face had broken out dramatically after just a few days. I thought this was just unlucky and that it would probably go away in a few weeks. But here i am, 5 weeks later and the initial breakout is just getting worse and worse by each day that passes. I have huge painful cysts covered with scabs on both sides of my face. It has gotten to the point where i almost can't sleep at night, and everytime i wake up my face hurts really bad because my pimples have been in touch with the pillow. My acne is literally 3 times worse than before i stared the cure, needless to say it hurts a lot more as well. The other side effects like dry skin and lips is also really noticable, and i just feel sick a lot of the time (i live on painkillers atm). My question is, is this normal? And when should i expect the initial breakout to stop, so i can finally see results and get to sleep at night? i'm worried that after 2 months of accutane, my face will still look a lot worse than when i started. This is something i've never seen when i've watched other peoples progress on accutane.

Link to comment
Share on other sites

Keep strong! I have read loads of posts where no progress til month 3 or 4 and some later or after the course finished. It will get worse before it gets better as the clogs in your pores are being pushed out. Your progress will depend on your dose too. Low dose will take longer. You need to be patient. It's very early days for you. All the best.

I think some derms can prescribe prednisone if you have severe flare up , to reduce inflammation. You sound like you're suffering so probably worth contacting derm for some help re breakouts. All the best. Rooting for you. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×